MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX35038UX
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx rx coronary drug eluting stent was used to treat a mildly calcified, severely tortuous lesion in the mid right coronary artery (rca).The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated with a non medtronic 2.5 x 12 device.The device did not pass through a previously deployed stent.Excessive force was not used.It was reported that the guide didn't sit well, everything was taken out and a launcher guide catheter was used with a non medtronic guide extension catheter.It was reported that the balloon ruptured at 12 atm and the stent did not fully expand.A 1.25 x 12 sprinter legend device and a 2.0 x 12 non medtronic device were then used and the stent was post dilated with a 3.5 x 15 nc.The patient became hypertensive after the rupture and was transported to ccu.No other patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: patient became hypotensive and bradycardic requiring iv fluids and atropine (not hypertensive as previously reported).It was reported that there was a relationship between the balloon burst and the patient becoming hypotensive.The device was returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the balloon.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a short longitudinal tear on the balloon material on the proximal end of the balloon.The balloon material was jagged and uneven at the tear site.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was reported there was a sudden drop in balloon pressure after the rupture.It was reported there was a relationship between the balloon burst and the patient becoming hypertensive.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9325931
Report Number9612164-2019-04756
Device Sequence Number16798474
Product Code NIQ
UDI-Device Identifier00643169557130
UDI-Public00643169557130
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberRONYX35038UX
Device Catalogue NumberRONYX35038UX
Device Lot Number0009926856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/15/2019
01/10/2020
02/06/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/06/2019
01/30/2020
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR